Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

On Halcion after bipolar manic episode. Do smoking. Urination frequency has increased. Should I increase Depakote dosage?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2000
Answered : 634 Questions
Question
2-AUGUST-2013
DEAR PSYCHIATRIST -
MY BIPOLAR MANIC EPISODE OF 23JULY2013 IS BETTER. BUT SINCE THEN (23JULY2013), I AM DEPENDENT ON 2 TABS OF HALCION @0.25MG EACH THAT IS AT BEDTIME OF THE NIGHT. OTHERWISE; MY EX-PSYCIATRIST ORDER SINCE 7/23/2013 IS STRICTTLY NO DATIME NAPS; NO ALCHOHOL (AND I KNOW FROM THE HALCION BOTTLE INFO NOT TO CONSUME ALCHOHOL); NO LAP-TOP PC; AND NO TV WATCHING ... ONLY EAT FOOD ON YOUR SUCCESSFUL DIEBETIC DIET, AND EXERCISE PROFUSELY. I AM DISOBEYING MY EX-PSYCHIATRIST ORDERS AS I PUFF ON MY CIGARS;;; AND THAT IS MY PERSONAL CHOICE AND I TAKE FULL RESPONSIBITIES FOR ALL CIGAR-SMOKING-ASSOCIATED-HEALTH-RISKS;;; AND MY WIFE TAUGHT ME TO CIGAR-SMOKE ALONE WITHOUT ANY ONE AROUND YOU, BECAUSE OF HOW UNHEALTHY SECOND-HAND-SMOKING IS;;; AND I RESPECT THAT AND I DO IT, AND I APPRECIATE HER XXXXXXX ADVICE AND TEACHINGS TO ME;;; ALONG WITH HER MANY OTHER TEACHINGS (I AM FORTUNATE TO HAVE HER FOR MY WIFE). I HAVE NOT DRUNK ALCHOHOL SINCE 23JULY2013. AND NO TV-WATCHING SINCE THEN. BUT I DISOBEYED MY EX-PSYCHIATRIST AS OF FRIDAY 26-JULY-2013 TO FILL HIS SCRIPT OF DEPAKOTE AND TAKE 3 TABS AT BEDTIME AND ONE TAB IN THE MORNING, AS IN THAT MONTH AND AT IN THE NIGHTIME, MY URINATION INTERUPTION FREQUENCY WENT FROM 5 TIMES TO ONE. I ALSO DISOBEYED MY EX-PSYCHTRST AND I JOINED "ASK-THE-DOCTER-SPECIALIST-WEB" FOR A MONTH. ON 10-JUNE-2013 APPT WITH MY PSYCHIATRIST, AND WITH SUPPLYING HIM WITH COPY OF MY BLOOD LAB RESULTS THAT WERE THE WORST EVER; HE PUT ME ON A REGIMENT TO REDUCE TEGRATOL 200 MG TABS FROM 2/24HRS TO 1/24HRS AT BEDTIME (ANTICONVULSIVE MED; I KNOW THAT IT MUST BE A GRADUAL PROCESS;;; AND I READ, SOME-TIMES, DRUG INFO FROM THE PHARMACIST), BUT HE REDUCED IMMEDIATELY MY DEPAKOTE; WHICH IS ALSO ANTICONVULSIVE, IMPULSIVELY FROM 5 500MG TABS/24HRS TO 3 500MG TABS::: 2 TABS AT BEDTIME; AND 1TAB IN MORNING, AND I RETURNED TO MY PREVIOUS PSYCHIATRIST FOR AN APPOINTMENT IN A MONTH 10JUNE2013;;; GUIDE-LINE IS THAT HE WANTS TO SEE ME EVERY TWO MONTHS. {FROM HIGH SCHOOL IN SAUDI ARABIA; I WAS ACCEPTED TO CAIRO, EGYPT UNIVERSITY MEDICAL SCHOOL WITHOUT A SCHOLARSHIP. SOMETIMES; I FEEL LIKE I SHOULD'VE BECOME A DOCTOR, IN ADDITION, JUST TO PROPERLY AND MEDICALLY TREAT MY OWN SELF! ALAS}.

(1) SHOULD I INCREASE MY DEPAKOTE ER 500MG ER IN-TAKE WITHIN THE 24-HOUR-PERIOD? AND IF YES, WHAT ARE YOUR RECOMMENDED DOSEGES? AND WHAT IS MY RISK TO MY PANCRIATITIS AND BLADDER-FREQUENT-NIGHTLY-URINATION?
(2) OR SHOULD I KEEP BEING ON 2 0.25MG HALCION SLEEPING TABS UNTIL I REPETITIVELY ACHIEVE ABOUT 8-9 HR SLEEP WITH CONSISTENCY; AND FOR TWO WEEKS; THEN WHAT?

THANK YOU FOR YOUR ATTENTION.
XXXXX

Posted Fri, 23 Aug 2013 in Mental Health
 
 
Answered by Dr. Payman Hajiazim 1 hour later
Hi there, thanks for asking. The dose of Halcion is very enough now. As you have mentioned, it is better that the dose of Depakote gets regulated. For this to be done, you need to talk to your doctor and then have increase in its dose not more than 500 mg every week. If he asks for blood test to measure the serum level of depakote, that would be the best. Many people mood gets regulated with a serum level between 50 and 100 of depakote. A very few people may need a serum level of 110 or may be 120. However, there is much chance that your mood gets regulated with a level under 100. Then the chance of pancreatitis and bladder frequency would be very minimal. I wish you a good health and let me know if you have any question.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor